Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Acad Emerg Med. 1995 Apr;2(4):322-6.

Falsely elevated serum digoxin levels secondary to endogenous digoxin-like immunoreactive substances.

Author information

  • 1Department of Emergency Medicine, The Medical College of Pennsylvania, Philadelphia, USA.

Abstract

Endogenous digoxin-like immunoreactive substances (DLIS) are produced by the human body and can be significantly elevated in specific clinical conditions. Commercially available digoxin assays do not have the specificity to fully distinguish DLIS from exogenous digoxin, though DLIS do not possess the same therapeutic properties as do the drug. The resultant artificial elevation of a reported digoxin level or a completely factitious level in a patient not taking the drug can have clinically significant consequences.

PMID:
11727693
[PubMed - indexed for MEDLINE]

LinkOut - more resources

Full Text Sources

Molecular Biology Databases

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk